Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 41, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 16, 2003, 3:25 PM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2003, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 16, 2003, 4:45 PM EDT
- In force
- 80 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 16, 3:18 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 16, 3:18 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 PM EDT SAT AUG 16 2003 RADAR SHIFT A BIT BUSY ATTM WITH ONGOING ACTVTY. GIVEN WHATS ON THE SCOPE NOW...AND WHAT ITS PRODUCING...GOING WITH CATEGORICAL POPS INTO TNGT ALL AREAS...WITH MENTION OF FQT LTG...HVY RAIN...AND GSTY WND. KEEPING CHC POPS SUN...A BIT HIER SE THAN NW...THEN NO MENTION OF PCPN TIL NXT SAT. AS RDG BLDS IN LTR IN THE WK...THINGS SHOULD WRM UP...AND WHILE THERE COULD BE ISOLD AFTN CONVECTION...SPCLY HIER TRRN...DONT FEEL CONFIDENT ENOUGH TO PUT IT IN THE FCST TIL CDFNT APCHS BY NXT WKND. NOTHING UP ON THE MARINE. ZONES SHOULD FLY BY 345 PM. .PHI...NONE. KRAUS
Hazardous weather outlook, Aug 16, 4:16 AM EDT, 11 hours 9 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-161015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 16, 11:40 AM EDT, 3 hours 45 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1140 AM EDT SAT AUG 16 2003 ...LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING... A COLD FRONT LOCATED ACROSS THE EASTERN GREAT LAKES WILL APPROACH THE ENTIRE REGION THIS EVENING. A WARM AND HUMID AIRMASS REMAINS IN PLACE AHEAD OF THIS COLD FRONT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THROUGH THE AFTERNOON HOURS. WITH AN ABUNDANCE OF MOISTURE IN THE ATMOSPHERE...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS...ALONG WITH THE POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. IF TRAVELING THIS AFTERNOON...BE PREPARED FOR LOWERING VISIBILITIES WITH HEAVIER DOWNPOURS. ADJUST YOUR TRAVEL SPEED DOWNWARD WHEN DRIVING THROUGH A HEAVY DOWNPOUR. NEVER DRIVE OR WALK ACROSS A ROAD WHICH IS COVERED BY WATER AS IT COULD BE DEEPER THAN YOU THINK. TUNE TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE
Special weather statement, Aug 16, 1:46 PM EDT, 1 hour 39 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 146 PM EDT SAT AUG 16 2003 ...SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING THIS AFTERNOON AND EVENING... A WARM AND HUMID AIRMASS REMAINS IN PLACE AHEAD OF AN APPROACHING COLD FRONT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION THROUGH THE AFTERNOON HOURS. ANY STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SOME HAIL. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS. WITH AN ABUNDANCE OF MOISTURE IN THE ATMOSPHERE...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS...ALONG WITH THE POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. IF TRAVELING THIS AFTERNOON...BE PREPARED FOR LOWERING VISIBILITIES WITH HEAVIER DOWNPOURS. ADJUST YOUR TRAVEL SPEED DOWNWARD WHEN DRIVING THROUGH A HEAVY DOWNPOUR. NEVER DRIVE OR WALK ACROSS A ROAD WHICH IS COVERED BY WATER AS IT COULD BE DEEPER THAN YOU THINK. IF A THUNDERSTORM APPROACHES YOUR LOCATION...TAKE SHELTER IMMEDIATELY AND WAIT FOR THE STORM TO SAFELY CLEAR THE AREA. TUNE TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES OR POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE
Local storm report, Aug 16, 2:20 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 PM EDT SAT AUG 16 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM PORT DEPOSIT MD WIND DAMAGE
08/16/03 CECIL TREES DOWN.
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:28 PM EDT | Special Marine Warning | PHI | 62 min | |
| Aug 16, 1:50 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 55 min |
| Aug 16, 2:13 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 47 min |
| Aug 16, 2:25 PM EDT | Special Marine Warning | PHI | 95 min | |
| Aug 16, 3:03 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 57 min |
| Aug 16, 4:27 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 63 min |
| Aug 16, 4:30 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 16, 5:33 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 72 min |
| Aug 16, 5:35 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 16, 5:35 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 16, 2:00 PM EDT | Flash Flood Warning | PHI | Monroe | 3 hr |
| Aug 16, 2:43 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 47 min |
| Aug 16, 3:41 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 49 min |
| Aug 16, 5:10 PM EDT | Flash Flood Warning | PHI | Monroe | 2 hr |
| Aug 16, 3:30 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 45 min |
| Aug 16, 4:11 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 64 min |
| Aug 16, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 60 min |
| Aug 16, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 60 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.